Kentucky, 2006Flash Flooding and Hail in Kentucky, September 10, 2006
September 10, 2006 · NWS LMK · 5 events in 3 counties and zones
2 flash flood, 2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 10, 2:10 PM EST, 20 minutes earlier.
Area forecast discussion, Sep 10, 2:10 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT SUN SEP 10 2006
.SHORT TERM (TONIGHT THROUGH MONDAY AFTERNOON)...
SOME MODEST MODEL DISAGREEMENT WITH THE SHORT TERM MODEL RUNS...AS
THE NAM/WRF HAS COME IN MUCH DRIER THAN THE OTHER SHORT TERM MODELS
FOR TONIGHT AND MONDAY AFTERNOON. WILL BUY THAT FOR LATER
TONIGHT...BUT LIKE THE LOOK OF THE SREF RUNS FOR MONDAY SHOWING THE
LULL IN PRECIP TONIGHT AND DEVELOPMENT POSSIBLE WITHIN THE UNSTABLE
ATMOSPHERE AHEAD OF THE DEEPENING UPPER LEVEL SYSTEM MONDAY AND WILL
FOLLOW ITS SOLUTION THROUGH THE SHORT TERM. FLOODING CONCERNS WILL
NEED WATCH THROUGH THE LATE AFTERNOON INTO EVENING HOURS WITH
UNSTABLE ATMOSPHERE AND DEEP MOISTURE CREEPING INTO THE REGION FROM
THE GULF...VERY NOTICEABLE ON VIS SAT. DEWPOINTS HAVE SURGED INTO
THE MIDDLE AND UPPER 60S
UPPER LEVEL LOW NEAR NW IOWA...WRAPPING UP TIGHTLY...WITH RIDGING
BUILDING AHEAD OF THE SYSTEM AND SW FLOW ACROSS THE FORECAST AREA.
STATIONARY FRONT ACROSS CENTRAL INDIANA MAY START TO LIFT AS A WARM
FRONT WELL NORTH OF THE FORECAST AREA. VORT SHOULD HAVE MOVING
ACROSS THE STATE THIS AFTERNOON SHOULD BE EAST OF THE AREA
TONIGHT...ALLOWING FOR SOME CLEARING OVERNIGHT. SOME CIRRUS MAY KEEP
ANY DENSE FOG FROM DEVELOPING...THOUGH SOME FOG WILL DEVELOP
ESPECIALLY IN AREAS WHERE DECENT AMOUNTS OF RAINFALL OCCUR TODAY AND
TONIGHT. LAST NIGHT LOWS WERE SLIGHTLY WARMER THAN MOS...WILL GO
TOWARDS THE HIGHER END OF MOS OR A DEGREE HIGHER FOR LOWS OVERNIGHT.
UPPER LEVEL LOW CONTINUES TO DEVELOP AND SFC LOW SLOWLY DRIFTS EAST
INTO THE MS VALLEY...AREA REMAINS IN WARM SECTOR WITH VERY MOIST AND
UNSTABLE ATMOSPHERE IN PLACE ACROSS THE REGION. DECENT LIS OF -3 TO
-5 DURING THE AFTERNOON AND CAPES NEARING 2000-2500 J/KG WILL BE
PREVALENT MONDAY AFTERNOON...THANKS TO AMPLE HEATING AS H850 TEMPS
CLIMB CLOSE TO 16C...WARM FOR MID SEPT. SCTD STORMS WILL DEVELOP
DURING THE AFTERNOON...WEAK SHEAR SHOULD LIMIT SEVERE THREAT...BUT
PWATS NEAR 1.7 TO 1.9 INCHES WILL CONTINUE THE THREAT FOR LOCALIZED
FLOODING ISSUES ACROSS THE AREA. USED MAV/MET MOS BLEND FOR HIGHS.
--SCHOTT
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
A WET FORECAST WILL BE IN STORE FOR THIS FORECAST PERIOD.
AN UPPER LEVEL JET MAX ROUNDING THE TOP OF A WEST COAST RIDGE WILL
DROP SOUTH AND DIG A TROUGH OVER THE NORTHERN PLAINS WHICH WILL DROP
INTO THE LOWER OHIO VALLEY WEDNESDAY. SOUTHERLY WINDS AHEAD OF THIS
SYSTEM WILL INCREASE THE ALREADY DEEP MOISTURE ACROSS THE AREA. THE
NAM HAS COME MORE IN LINE WITH THE GFS BUT IT STILL IS NOT AS
STRONG. FOR THIS FORECAST WE WILL GENERALLY FOLLOW THE GFS WHICH
DEVELOPS A SURFACE LOW OVER NORTHERN MISSOURI AND TRACKS IT
NORTHEAST INTO THE UPPER GREAT LAKES REGION. A COLD FRONT WILL SWEEP
ACROSS THE LOWER OHIO VALLEY REACHING LEXINGTON AND BOWLING GREEN
AROUND 12Z WEDNESDAY.
THE LATEST BUFKIT SOUNDINGS INDICATES A MOSTLY SATURATED ATMOSPHERE
TUESDAY SO WE WILL SEE CLOUDY SKIES WITH SHOWERS AND SCATTERED
THUNDERSTORMS. THUNDERSTORMS WILL REMAIN A GOOD BET TUESDAY NIGHT AS
THE FRONT MOVES INTO THE REGION. WE WILL GRADUALLY END PRECIPITATION
FROM THE WEST TO EAST DURING THE DAY WEDNESDAY.
WITH THE CLOUD COVER TUESDAY... TEMPERATURES WILL STRUGGLE TO REACH
THE MID AND UPPER 70S AND WITH THE COOLER AIR FILTERING IN
WEDNESDAYS TEMPERATURES WILL BE MUCH THE SAME.
THURSDAY THROUGH SUNDAY....
FAIRLY BEGIN WEATHER FOR THIS PERIOD. IN THE WAKE OF A DEPARTING
UPPER TROUGH AND A DEEP TROUGH DEVELOPING ACROSS THE WESTERN UNITED
STATES AN UPPER LEVEL RIDGE WILL BUILD INTO THE OHIO AND TENNESSEE
VALLEYS. AT THE SURFACE MILD HIGH PRESSURE WILL BUILD INTO THE
REGION THURSDAY AND GRADUALLY MOVE NORTHEAST ACROSS THE LOWER OHIO
VALLEY. THIS WILL PROVIDE THE FORECAST AREA WITH MOSTLY SUNNY DAYS
AND CLEAR NIGHTS. TEMPERATURES WILL AVERAGE NEAR NORMAL THURSDAY BUT
RISE SEVERAL DEGREES ABOVE MID SEPTEMBER NORMALS BY THE WEEKEND. A
SOUTHERLY FLOW RETURNS NEXT SUNDAY AND AN ISOLATED SHOWER OR
THUNDERSTORMS MAY BE POSSIBLE ACROSS THE WESTERN CWFA BUT FOR NOW WE
WILL KEEP THE WEEKEND DRY. --JA
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 10, 11:07 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1207 PM EDT SUN SEP 10 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1107 AM CDT SUN SEP 10 2006 /1207 PM EDT SUN SEP 10 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND
TONIGHT...WITH THE STRONGEST STORMS DUMPING LOCALLY HEAVY
RAINFALL...ALONG WITH GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL.
IF YOU CAN HEAR THUNDER...THEN YOU CAN BE STRUCK BY
LIGHTNING...SEEK SHELTER INDOORS FOR PROTECTION FROM DEADLY
LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT AS A WEATHER
DISTURBANCE APPROACHES AND MOVES THROUGH THE OUTLOOK AREA. AT THIS
TIME...THE MOST NUMEROUS STORMS ARE FORECAST TO OCCUR TUESDAY AND
TUESDAY NIGHT...WITH A FEW STRONG THUNDERSTORMS POSSIBLE TUESDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING
BUT INSTANCES OF STRONG TO SEVERE STORMS AND HEAVY RAINFALL
REPORTS WOULD BE APPRECIATED. REPORTS CAN BE SENT USING THE
SPOTTER HOTLINE...OR VIA THE WEB AT WEATHER.GOV/LOUISVILLE USING
THE E-SPOTTER PROGRAM.
SCHOTT
In the hours before
Special weather statement, Sep 10, 1:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM EDT SUN SEP 10 2006
KYZ061>064-071-074-076-077-102045-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-WARREN KY-BARREN KY-
METCALFE KY-ADAIR KY-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...BOWLING GREEN...GLASGOW...EDMONTON...
COLUMBIA
143 PM CDT SUN SEP 10 2006
HEAVY RAIN FALLING OVER PARTS OF SOUTH CENTRAL KENTUCKY AT 130PM
CDT. THUNDERSTORMS STRETCHING FROM WARREN COUNTY EAST TO ADAIR
COUNTY. THESE STORMS WERE MOVING VERY LITTLE WITH THESE STORMS
DUMPING AS MUCH AS 3 INCHES OF RAIN PER HOUR...ESPECIALLY OVER
BARREN AND METCALFE COUNTIES.
ADDITIONAL STORMS WILL CONTINUE TO DEVELOP OVER PARTS OF SOUTH
CENTRAL KENTUCKY FOR THE REMAINDER OF THE AFTERNOON.
Local storm report, Sep 10, 2:26 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0226 PM EST SUN SEP 10 2006
..TIME(EST) ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ...COUNTY LOCATION...ST.....SOURCE...
..REMARKS..
0208 PM HAIL GLASGOW 0N 0W
09/10/2006 0.50 INCH BARREN KY STORM SPOTTER
HAIL AND VERY HEAVY RAIN AT 200 SHELLY DR. GLASGOW, KY 42141Event by event
2 flash flood, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Metcalfe
- When
- September 10, 2:30 PM EST to 4:15 PM EST
- Where
- Metcalfe County, Center
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.991, -85.629 (the zone’s center; the record gives no point)
Several roads in the town were closed due to high water.
Thunderstorm Wind, Logan
- When
- September 10, 3:06 PM EST
- Where
- Logan County, Adairville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.667, -86.850
Hail, Logan
- When
- September 10, 3:06 PM EST
- Where
- Logan County, Adairville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.667, -86.850
Hail, Logan
- When
- September 10, 3:20 PM EST
- Where
- Logan County, Auburn
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.867, -86.700
Flash Flood, Barren
- When
- September 10, 4:21 PM EST to 4:52 PM EST
- Where
- Barren County, 5 mi N of Lecta
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.966, -85.934 (the zone’s center; the record gives no point)
Water was over Coral Hill Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, September 10, 20061 death · 1 event
- Flash Flood and Hail in Texas, September 10, 2006$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Wind in Texas, September 10, 2006$38,000 · 1 in hail · 8 events
- Hail and Damaging Wind in New Mexico, September 10, 20061.75 in hail · 9 events
- Lightning Strike in Arizona, September 10, 20061 injured · 1 event
- Hail and Damaging Winds in Oklahoma, September 10, 2006$100 · 1.75 in hail · 9 events
- Frost and Freeze in Michigan, September 10, 20067 events
- High Surf in South Carolina, September 10 to 12, 20064 events
- Hail in Colorado, September 10, 20061.5 in hail · 2 events
- Hail in Kansas, September 10, 20061 in hail · 2 events
- Waterspout in North Atlantic Coastal Waters, September 10, 20061 event
- Waterspout in North Atlantic Coastal Waters, September 10, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531076, 5531078, 5531079, 5531080, 5531077.